Alert archive / Pennsylvania / Special Weather Statements in 2017
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Feb 13, 2017, 12:16 AM EST for Bedford County, Franklin County, Fulton County, Pennsylvania. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 13, 2017, 12:16 AM EST (05:16 UTC)
- Expired
- Feb 13, 2017, 12:45 AM EST
- In force
- 29 min
- Issued by
- NWS State College, PA
Counties Bedford County, PA, Franklin County, PA, Fulton County, PA
The radar
The State College radar (KCCX), 110 km from the middle of the area, began a volume at 05:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 5.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- -382 m²/s²
- 0-3 km storm-relative helicity
- -107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
382
WWUS81 KCTP 130516
SPSCTP
Special Weather Statement
National Weather Service State College PA
1216 AM EST MON FEB 13 2017
PAZ034>036-063-130545-
Bedford PA-Fulton PA-Franklin PA-Cumberland PA-
1216 AM EST MON FEB 13 2017
...A SNOW SQUALL WILL AFFECT PARTS OF BEDFORD...FULTON...FRANKLIN...
AND CUMBERLAND COUNTIES...
HAZARDS...A snow squall accompanied by wind gusts greater than 40
MPH which can rapidly reduce visibility to less than a quarter of a
mile.
LOCATION AND MOVEMENT...At 1215 AM EST, a snow squall was along a
line extending from near Upper Strasburg to near McConnellsburg to
Bedford and moving south at 35 MPH.
This includes the following Interstates... Interstate 70 from mile
markers 147 to 170.
The Pennsylvania Turnpike between mile markers 136 and 171...between
mile markers 174 and 175...and from mile markers 177 to 178.
Interstate 81 from mile markers 0 to 29.
Interstate 99 from mile markers 0 to 3.
SAFETY INFO...
Use extra caution if you must travel into or through this squall.
Rapid changes in visibility and potentially slick roads are likely to
lead to accidents. Consider delaying travel until this squall passes
your location.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time to reach your destination.
&&
LAT...LON 3972 7873 4011 7864 4004 7798 4013 7761
4010 7747 3972 7746
TIME...MOT...LOC 0515Z 331DEG 25KT 4005 7766 3999 7795 4004 7850
$$
DangeloWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Feb 12, 10:42 PM EST, 1 hour 34 minutes earlier.
Area forecast discussion, Feb 12, 10:42 PM EST, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service State College PA 1042 PM EST Sun Feb 12 2017 .SYNOPSIS... Strong northwest winds will continue into Monday on the back side of a storm system that will move off to the east of New England. High pressure will return with fair and mild conditions for Tuesday with a much lighter wind. Another potent upper level disturbance and surface cold front will move southeast from the Upper Great Lakes and bring the cold air back to the state for Wednesday through Friday. Abnormally warm air looks like it returns for next weekend. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... The line of low topped thunderstorms has moved into the lower Susq valley where foggy conditions and calm winds are giving way rain showers accompanied by strong gusts from the northwest and the occasional rumble of thunder. The main surface low is now south of New England and deepening rapidly. Cold air will continue to pour into the region on a strong gusty NW wind. Bufkit soundings support frequent gusts developing in the 35-50 mph range and continuing into Monday. As the colder air pours into the region and we develop a deep NW flow over the Gr Lakes, lake and orographically enhanced snow showers are already on the increase into NWRN Pa and the Laurel Highlands. Snow accumulations over the far NW will be enough to create hazardous travel. There will be a favorable fetch off Lake Erie and there will also be quite a bit of speed shear and gusty winds. Will hold the LES warning to Warren Co for now, and an advisory McKean Co. The fetch is not favorable for heavy snow for much of the area, but the Laurels and their upslope help will probably tack on another 1-3" to the coating which may occur during the push of cold air early in the night. Potter Co and maybe even Elk Co may need an advy for snow eventually if the bands are more persistent than currently anticipated - but confidence is low for that at this time. The bands will be numerous, but also fast moving and a fairly short distance away from the lake. && .SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/... The wind decreases gradually in the afternoon, but will still be quite gusty (30-35 mph) as the low pulls northeast of Cape Cod. The snow showers also diminish/dissipate fairly quickly as the subsidence inversion base drops steadily. Max temps Monday will be near normal (about 40F) in the eastern valleys with the strong downslope flow and eventual clearing. However, highs will stay 5-10F short of normal elsewhere. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... The winds will gradually slacken Monday night into Tuesday as a ridge of high pressure slides east from the Ohio Valley. An area of low-mid level warm advection-induced light snow may brush the NW mtns Tuesday as another nrn stream wave approaches from the Upper Glakes. This wave of moisture and instability will drop through Tuesday night into Wednesday, though most precipitation should be relegated to the mountains. SFC low has shifted further north with cold air back into the region mid week through the end of the week. Light precipitation possible with another shot of cold air and gusty NW winds through the mtns. The influx of cold air will shift as a ridge will builds in into next weekend. Currently 850mb temps are in the +4C range so expect warmer temperatures. && .AVIATION /04Z MONDAY THROUGH FRIDAY/... A cold front will sweep through central Pa this evening, accompanied by a round of snow showers/squalls across the NW Mtns and rain showers elsewhere. Low CIGs still noted at LNS at 03Z, but expect rapid improvement by around 04Z, as drier air works in behind the front. Main story across the entire region will be the strong, gusty WNW winds following the frontal passage. Model soundings support frequent gusts overnight of around 40kts with peak gusts close to 50kts possible, mainly across southern Pa. Behind the front, model soundings support mainly VFR conditions east of the mountains overnight. However, residual low level moisture ascending the Allegheny Plateau will result in lingering snow showers with occasional IFR VIS reductions at BFD and JST. Gradual improvement is expected Monday, as high pressure approaches from the Midwest. However, MVFR CIGs/flurries appear likely at BFD/JST for much of the day. Bufkit soundings support wind gusts to around 45kts across southeast Pa during the morning (35kts northwest Pa), then gradually diminishing winds toward evening. Outlook... Tue...No sig wx expected. Wed-Thu...Sct shsn/VIS reduction possible BFD/JST. Fri...No sig wx expected. && .EQUIPMENT... KFIG surface observation will be off line until further notice due to failed power feed. && .CTP WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 1 PM EST Monday for PAZ006-010>012-017>019- 024>028-033>035-037-041-042-045-046-049>053. Wind Advisory until 5 PM EST Monday for PAZ036-056>059-063>066. Winter Weather Advisory until 1 PM EST Monday for PAZ024-033. Lake Effect Snow Advisory until 1 PM EST Monday for PAZ005. Wind Advisory until 4 AM EST Monday for PAZ004-005. Lake Effect Snow Warning until 1 PM EST Monday for PAZ004. && SYNOPSIS...La Corte NEAR TERM...La Corte SHORT TERM...Lambert LONG TERM...Lambert/Ceru AVIATION...Fitzgerald EQUIPMENT...
Hazardous weather outlook, Feb 12, 9:26 PM EST, 2 hours 50 minutes before
Hazardous Weather Outlook National Weather Service State College PA 926 PM EST Sun Feb 12 2017 PAZ036-056-057-059-063>066-140230- Franklin-Perry-Dauphin-Lebanon-Cumberland-Adams-York-Lancaster- 926 PM EST Sun Feb 12 2017 ...WIND ADVISORY IN EFFECT UNTIL 5 PM EST MONDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ019-025>028-034-035-140230- Southern Centre-Blair-Huntingdon-Mifflin-Juniata-Bedford-Fulton- 926 PM EST Sun Feb 12 2017 ...WIND ADVISORY IN EFFECT UNTIL 1 PM EST MONDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ012-018-037-041-042-140230- Northern Clinton-Northern Centre-Tioga-Northern Lycoming-Sullivan- 926 PM EST Sun Feb 12 2017 ...WIND ADVISORY IN EFFECT UNTIL 1 PM EST MONDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ004-140230- Warren- 926 PM EST Sun Feb 12 2017 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 1 PM EST MONDAY... ...WIND ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Wind Advisory. Lake Effect Snow Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Lake Effect Snow Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ024-033-140230- Cambria-Somerset- 926 PM EST Sun Feb 12 2017 ...WIND ADVISORY IN EFFECT UNTIL 1 PM EST MONDAY... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST MONDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Weather Advisory. Wind Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Weather Advisory. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ017-140230- Clearfield- 926 PM EST Sun Feb 12 2017 ...WIND ADVISORY IN EFFECT UNTIL 1 PM EST MONDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ006-010-011-140230- Potter-Elk-Cameron- 926 PM EST Sun Feb 12 2017 ...WIND ADVISORY IN EFFECT UNTIL 1 PM EST MONDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ005-140230- McKean- 926 PM EST Sun Feb 12 2017 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 1 PM EST MONDAY... ...WIND ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Lake Effect Snow Advisory. Wind Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Lake Effect Snow Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ045-046-049>053-140230- Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia- 926 PM EST Sun Feb 12 2017 ...WIND ADVISORY IN EFFECT UNTIL 1 PM EST MONDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ058-140230- Schuylkill- 926 PM EST Sun Feb 12 2017 ...WIND ADVISORY IN EFFECT UNTIL 5 PM EST MONDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Feb 12, 10:35 PM EST, 1 hour 41 minutes before
Special Weather Statement
National Weather Service State College PA
1035 PM EST SUN FEB 12 2017
PAZ024-130400-
Cambria PA-
1035 PM EST SUN FEB 12 2017
...A SNOW SQUALL WILL AFFECT PARTS OF CAMBRIA COUNTY...
HAZARDS...A snow squall which can rapidly reduce visibility to less
than a quarter of a mile.
LOCATION AND MOVEMENT...At 1032 PM EST, a snow squall was moving
into northern Cambria county. This squall will remain over mainly
rural areas of northern Cambria County through 11 pm.
SAFETY INFO...
Use extra caution if you must travel into or through this squall.
Rapid changes in visibility and potentially slick roads are likely to
lead to accidents. Consider delaying travel until this squall passes
your location.
A rapid drop in temperature will lead to the rapid formation of black
ice on area roadways. Black ice is nearly impossible to see and
roadways may appear wet. Please use extreme caution, especially on
bridges, overpasses and around curves. Allow plenty of stopping
distance and avoid braking suddenly.
&&
LAT...LON 4072 7880 4073 7851 4070 7837 4065 7841
4064 7844 4062 7845 4060 7844 4054 7848
4052 7853 4047 7854 4053 7890
TIME...MOT...LOC 0332Z 317DEG 30KT 4086 7942 4059 7802
KFSpecial weather statement, Feb 12, 10:58 PM EST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service State College PA
1058 PM EST SUN FEB 12 2017
PAZ025-026-130430-
Blair PA-Huntingdon PA-
1058 PM EST SUN FEB 12 2017
...A SNOW SQUALL WILL AFFECT PARTS OF BLAIR AND HUNTINGDON
COUNTIES...
HAZARDS...A snow squall which can rapidly reduce visibility to less
than a quarter of a mile.
LOCATION AND MOVEMENT...At 1058 PM EST, a snow squall was along a
line extending from near Northern Cambria to Canoe Creek State Park
and moving southeast at 65 MPH.
THIS SQUALL WILL BE NEAR...
Williamsburg and Canoe Creek State Park around 1105 PM EST.
Trough Creek State Park and Raystown Dam around 1110 PM EST.
Horseshoe Curve around 1115 PM EST.
Duncansville, Hollidaysburg and Lakemont around 1120 PM EST.
Royer, Rockhill Furnace and Roaring Spring around 1125 PM EST.
Entriken and Shy Beaver around 1130 PM EST.
This includes Interstate 99 from mile markers 20 to 38.
SAFETY INFO...
Use extra caution if you must travel into or through this squall.
Rapid changes in visibility and potentially slick roads are likely to
lead to accidents. Consider delaying travel until this squall passes
your location.
A rapid drop in temperature will lead to the rapid formation of black
ice on area roadways. Black ice is nearly impossible to see and
roadways may appear wet. Please use extreme caution, especially on
bridges, overpasses and around curves. Allow plenty of stopping
distance and avoid braking suddenly.
&&
LAT...LON 4028 7825 4030 7826 4029 7826 4035 7857
4036 7858 4037 7856 4051 7854 4053 7852
4054 7848 4058 7846 4052 7813 4026 7771
4024 7774 4018 7779
TIME...MOT...LOC 0358Z 299DEG 56KT 4059 7881 4047 7830
KFSpecial weather statement, Feb 12, 11:09 PM EST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service State College PA
1109 PM EST SUN FEB 12 2017
PAZ024-130445-
Cambria PA-
1109 PM EST SUN FEB 12 2017
...A SNOW SQUALL WILL AFFECT PARTS OF CAMBRIA COUNTY...
HAZARDS...A snow squall which can rapidly reduce visibility to less
than a quarter of a mile.
LOCATION AND MOVEMENT...At 1109 PM EST, a snow squall was along a
line extending from near Indiana to near Lakemont and moving
southeast at 45 MPH.
THIS SQUALL WILL BE NEAR...
Belsano around 1130 PM EST.
Vinco and Nanty-Glo around 1135 PM EST.
East Conemaugh and Ebensburg around 1140 PM EST.
Ehrenfeld, South Fork and Portage around 1145 PM EST.
SAFETY INFO...
Use extra caution if you must travel into or through this squall.
Rapid changes in visibility and potentially slick roads are likely to
lead to accidents. Consider delaying travel until this squall passes
your location.
A rapid drop in temperature will lead to the rapid formation of black
ice on area roadways. Black ice is nearly impossible to see and
roadways may appear wet. Please use extreme caution, especially on
bridges, overpasses and around curves. Allow plenty of stopping
distance and avoid braking suddenly.
&&
LAT...LON 4062 7885 4057 7847 4054 7849 4052 7853
4044 7856 4037 7856 4035 7860 4031 7863
4036 7899
TIME...MOT...LOC 0409Z 301DEG 39KT 4060 7919 4046 7835
KFSpecial weather statement, Feb 12, 11:30 PM EST, 46 minutes before
Special Weather Statement
National Weather Service State College PA
1130 PM EST SUN FEB 12 2017
PAZ025-026-034-130530-
Bedford PA-Blair PA-Huntingdon PA-
1130 PM EST SUN FEB 12 2017
...A SNOW SQUALL WILL AFFECT PARTS OF BEDFORD...BLAIR...AND
HUNTINGDON COUNTIES...
HAZARDS...A snow squall which can rapidly reduce visibility to less
than a quarter of a mile.
LOCATION AND MOVEMENT...At 1129 PM EST, a snow squall was along a
line extending from Vinco to near Rockhill Furnace and moving
southeast at 60 MPH.
THIS SQUALL WILL BE NEAR...
Rockhill Furnace around 1135 PM EST.
Blue Knob State Park and Ski Gap around 1145 PM EST.
Queen, Claysburg and Roaring Spring around 1150 PM EST.
Martinsburg around 1155 PM EST.
Coaldale and Dudley around 1205 AM EST.
Waterfall around 1215 AM EST.
This includes the following Interstates...
The Pennsylvania Turnpike from mile markers 185 to 186.
Interstate 99 from mile markers 11 to 28.
SAFETY INFO...
Use extra caution if you must travel into or through this squall.
Rapid changes in visibility and potentially slick roads are likely to
lead to accidents. Consider delaying travel until this squall passes
your location.
A rapid drop in temperature will lead to the rapid formation of black
ice on some roadways. Black ice is nearly impossible to see and
roadways may appear wet. Please use extreme caution, especially on
bridges, overpasses and around curves. Allow plenty of stopping
distance and avoid braking suddenly.
&&
LAT...LON 4010 7793 4013 7808 4016 7813 4012 7816
4024 7866 4035 7860 4037 7856 4044 7856
4047 7854 4035 7780 4031 7772 4027 7770
4020 7777 4006 7786
TIME...MOT...LOC 0429Z 299DEG 53KT 4041 7885 4030 7791
KFSpecial weather statement, Feb 12, 11:38 PM EST, 38 minutes before
Special Weather Statement
National Weather Service State College PA
1138 PM EST SUN FEB 12 2017
PAZ017-018-130500-
Northern Centre PA-Clearfield PA-
1138 PM EST SUN FEB 12 2017
...A NUMBER OF SNOW SQUALLS WILL AFFECT PARTS OF NORTHERN CENTRE AND
CLEARFIELD COUNTIES...
HAZARDS...A number of separate snow squalls accompanied by wind
gusts greater than 40 MPH are moving across I-80. These squalls can
each rapidly reduce visibility to less than a quarter of a mile.
LOCATION AND MOVEMENT...At 1135 PM EST, multiple snow squalls were
lined up north to south between DuBois and Snow Shoe and moving
southeast at 50 MPH.
LOCATIONS IMPACTED INCLUDE...
Clearfield, Curwensville, Jeffries, North Philipsburg, Osceola Mills,
Clarence, Woodland, Hyde, South Philipsburg, Lecontes Mills, Pine
Glen, Snow Shoe, Houtzdale, Chester Hill, Black Moshannon State Park,
Plymptonville, Moshannon, Philipsburg, Sandy Ridge and West Decatur.
For those driving on Interstate 80, this includes areas between the
Penfield and Milesburg exits, specifically from mile markers 114 to
153.
SAFETY INFO...
A rapid drop in temperature will lead to the rapid formation of
black ice on area roadways. Black ice is nearly impossible to see
and roadways may appear wet. Please use extreme caution, especially
on bridges, overpasses and around curves. Allow plenty of stopping
distance and avoid braking suddenly.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time to reach your destination.
&&
LAT...LON 4092 7880 4107 7853 4111 7805 4109 7764
4091 7797 4073 7835 4082 7881 4090 7881
TIME...MOT...LOC 0435Z 290DEG 45KT 4108 7806 4105 7845 4087 7878
DangeloSpecial weather statement, Feb 13, 12:16 AM EST, 0 minutes before
Special Weather Statement
National Weather Service State College PA
1216 AM EST MON FEB 13 2017
PAZ034>036-063-130545-
Bedford PA-Fulton PA-Franklin PA-Cumberland PA-
1216 AM EST MON FEB 13 2017
...A SNOW SQUALL WILL AFFECT PARTS OF BEDFORD...FULTON...FRANKLIN...
AND CUMBERLAND COUNTIES...
HAZARDS...A snow squall accompanied by wind gusts greater than 40
MPH which can rapidly reduce visibility to less than a quarter of a
mile.
LOCATION AND MOVEMENT...At 1215 AM EST, a snow squall was along a
line extending from near Upper Strasburg to near McConnellsburg to
Bedford and moving south at 35 MPH.
This includes the following Interstates... Interstate 70 from mile
markers 147 to 170.
The Pennsylvania Turnpike between mile markers 136 and 171...between
mile markers 174 and 175...and from mile markers 177 to 178.
Interstate 81 from mile markers 0 to 29.
Interstate 99 from mile markers 0 to 3.
SAFETY INFO...
Use extra caution if you must travel into or through this squall.
Rapid changes in visibility and potentially slick roads are likely to
lead to accidents. Consider delaying travel until this squall passes
your location.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time to reach your destination.
&&
LAT...LON 3972 7873 4011 7864 4004 7798 4013 7761
4010 7747 3972 7746
TIME...MOT...LOC 0515Z 331DEG 25KT 4005 7766 3999 7795 4004 7850
DangeloThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 8:11 PM EST | Severe Thunderstorm Warning | CTP | Bedford, Blair, Cambria, Somerset | 64 min |
| Feb 12, 8:59 PM EST | Severe Thunderstorm Warning | CTP | Bedford, Fulton, Huntingdon | 61 min |
| Feb 12, 9:37 PM EST | Severe Thunderstorm Warning | CTP | Franklin | 53 min |
| Feb 12, 10:35 PM EST | Special Weather Statement | CTP | Cambria | 25 min |
| Feb 12, 10:58 PM EST | Special Weather Statement | CTP | Blair | 32 min |
| Feb 12, 11:09 PM EST | Special Weather Statement | CTP | Cambria | 36 min |
| Feb 12, 11:30 PM EST | Special Weather Statement | CTP | Huntingdon | 60 min |
| Feb 12, 11:38 PM EST | Special Weather Statement | CTP | Clearfield | 22 min |
| Feb 13, 1:35 AM EST | Special Weather Statement | CTP | Clearfield | 55 min |
Nearby
Special Weather Statements in Pennsylvania, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.